MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXA113902A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2025, a patient underwent a reintervention procedure to treat a type 1b endoleak of a previously implanted medtronic stent graft using a gore® excluder® iliac branch endoprosthesis (ibe) iliac branch component, and gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) devices in the left internal iliac artery.It was reported, an 11 mm x 39 mm vbx device was advanced without resistance to the internal iliac artery.During deployment, for an unknown reason, it appeared that the delivery system balloon was not inflating as expected (even at maximum atm), and the endoprosthesis only partially expanded.The delivery balloon was deflated and reinflated, which successfully expanded the endoprosthesis to the desired diameter.Reportedly, during withdrawal of the delivery catheter, minimal resistance was noticed, however the delivery catheter snapped while inside the patient.The broken catheter was on the guidewire inside the introducer sheath.The decision was made to withdraw the entire system in tandem from the patient.The broken catheter (with the balloon still attached) was removed successfully.Reportedly, up and over access could not be maintained, and therefore unable to balloon the ibe gate.It was reported; the decision was made to end the case and evaluate for endoleaks in 30 days.
 
Additional Manufacturer Narrative
B20: endoprosthesis remains implanted in patient.Broken delivery catheter was not returned from the facility.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.The reported complaint could not be independently confirmed because no product nor images enabling direct assessment of product performance were returned for evaluation.Therefore, an independent assessment of product performance could not be conducted.Therefore, the cause for the reported complaint could not be established with the available information.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21972328
Report Number2017233-2025-06144
Device Sequence Number15493977
Product Code PRL
UDI-Device Identifier00733132637720
UDI-Public(01)00733132637720(17)271217
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBXA113902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale